Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 24, NWS Gaylord, MI

October 29, 2017

NWS Gaylord, MI issued this gale warning at Oct 29, 2017, 4:03 PM EDT. It took effect at Oct 30, 2017, 12:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 4:03 PM EDT (20:03 UTC)
In effect from
Oct 30, 2017, 12:00 PM EDT
Expired
Oct 30, 2017, 11:12 PM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

765 
WHUS73 KAPX 292003
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT SUN OCT 29 2017


LMZ344>346-301000-
/O.NEW.KAPX.GL.W.0024.171030T1600Z-171031T0400Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
403 PM EDT SUN OCT 29 2017

...GALE WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT EDT MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT EDT
MONDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ341-342-301000-
/O.NEW.KAPX.SC.Y.0090.171030T0400Z-171031T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
403 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-301000-
/O.NEW.KAPX.SC.Y.0090.171030T1000Z-171031T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
403 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345>349-301000-
/O.NEW.KAPX.SC.Y.0090.171030T1600Z-171031T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
403 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
405 
WHUS73 KAPX 300209
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EDT SUN OCT 29 2017

LMZ344>346-301015-
/O.CON.KAPX.GL.W.0024.171030T1600Z-171031T0400Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1009 PM EDT SUN OCT 29 2017

...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT EDT
MONDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-342-301015-
/O.CON.KAPX.SC.Y.0090.171030T0400Z-171031T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1009 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-301015-
/O.CON.KAPX.SC.Y.0090.171030T1000Z-171031T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1009 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
6 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-301015-
/O.CON.KAPX.SC.Y.0090.171030T1600Z-171031T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1009 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO
6 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
225 
WHUS73 KAPX 300709
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
309 AM EDT MON OCT 30 2017

LMZ344>346-301515-
/O.CON.KAPX.GL.W.0024.171030T1600Z-171031T0400Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
309 AM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-301515-
/O.EXB.KAPX.SC.Y.0090.171030T2100Z-171031T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
309 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-301515-
/O.CON.KAPX.SC.Y.0090.000000T0000Z-171031T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
309 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-301515-
/O.CON.KAPX.SC.Y.0090.171030T1000Z-171031T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
309 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-301515-
/O.CON.KAPX.SC.Y.0090.171030T1600Z-171031T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
309 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
038 
WHUS73 KAPX 301449
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 AM EDT MON OCT 30 2017

LMZ344>346-302300-
/O.CON.KAPX.GL.W.0024.171030T1600Z-171031T0400Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1049 AM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-302300-
/O.CON.KAPX.SC.Y.0090.000000T0000Z-171031T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1049 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-302300-
/O.CON.KAPX.SC.Y.0090.171030T1600Z-171031T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1049 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-302300-
/O.CON.KAPX.SC.Y.0090.171030T2100Z-171031T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1049 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 6 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
865 
WHUS73 KAPX 302020
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT MON OCT 30 2017

LMZ344>346-310400-
/O.CON.KAPX.GL.W.0024.000000T0000Z-171031T0400Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
420 PM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ322-310500-
/O.EXB.KAPX.SC.Y.0090.171030T2100Z-171031T2200Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
420 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-310500-
/O.EXT.KAPX.SC.Y.0090.000000T0000Z-171031T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
420 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-310500-
/O.EXT.KAPX.SC.Y.0090.000000T0000Z-171031T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
420 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-310500-
/O.EXT.KAPX.SC.Y.0090.171030T2100Z-171031T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
420 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
756 
WHUS73 KAPX 310312
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1112 PM EDT MON OCT 30 2017

LMZ344>346-311115-
/O.CAN.KAPX.GL.W.0024.000000T0000Z-171031T0400Z/
/O.EXA.KAPX.SC.Y.0090.000000T0000Z-171031T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1112 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-311115-
/O.CON.KAPX.SC.Y.0090.000000T0000Z-171031T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1112 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-311115-
/O.CON.KAPX.SC.Y.0090.000000T0000Z-171031T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1112 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-311115-
/O.CON.KAPX.SC.Y.0090.000000T0000Z-171031T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1112 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 29, 3:45 PM EDT, 18 minutes earlier.

Area forecast discussion, Oct 29, 3:45 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
345 PM EDT Sun Oct 29 2017

.NEAR TERM...(Tonight through Monday)
Issued at 345 PM EDT Sun Oct 29 2017

...Brief shot of mixed precipitation tonight...more showers
Monday...

High Impact Weather Potential...minimal through Monday. Rain/snow
showers overnight might produce slick spots on a few roads for
Monday morning commute.

Pattern Synopsis/Forecast...Deep long wave troughiness persists
across central/eastern NOAM with the trough axis centered near
90W. Strong short wave energy within the mean trough is pushing
through the Carolinas heading up the coast...expected to bring a
potent storm to the central and northern east coast to start the
week. Subtle short wave ridging and surface high pressure is
overhead for the moment. But second piece of short wave energy
and attending surface low pressure is sliding southeastward
through Manitoba...dipping into the upper Midwest. This system
will be our primary weather player for the next few days as it
slides through the northern Great Lakes region.

Primary Forecast Concerns...minimal through Monday. Upstream short
wave and attending surface low will slide down through the
northern Great Lakes region late tonight through Monday...before
getting absorbed into larger east coast storm...that eventually
advances up into eastern Canada. Quick pulse of warm advection
forcing...bolstered by some exit region upper jet help and
residual over water instability...will swing a transient band of
precipitation through the region overnight through Monday morning.
Better precip chances looking to occur across the tip of the mitt
into eastern upper Michigan where better forcing and lake instability
support will be.

P-type continues to be the tricky part of the forecast. Narrow
low level thermal ridge will slide up into the region ahead of
the wave and surface cold front with freezing levels briefly
increasing to 2-3K feet MSL before precip arrives. That said...
might be a period of just snow (and light accumulations) in
eastern upper MI and the higher terrain of northern lower MI at
the onset due to evap cooling...enough to lead to slick spots for
the morning commute. But largely anticipate rain near the coasts
and a rain/snow mix elsewhere through early Monday morning.

Transient batch of precip swings out the region through Monday
morning...followed by cooler air/deeper moisture rotating into the
region for the afternoon. Expect lake effect and diurnal
instability rain showers to blossom across the region for the
afternoon hours...and will have likely to categorical pops for
most areas...tapering to chancy pops in the E/SE parts of the CWA.

&&

.SHORT TERM...(Monday night through Wednesday)
Issued at 345 PM EDT Sun Oct 29 2017

...First accumulating snow of the season for some areas...

High Impact Weather Potential...Minor snow accumulations possible
Monday night into Tuesday morning, possibly making some roads a
little slick.

Pattern Synopsis/Forecast...Broad, deep shortwave trough will be
slowly propagating east across the Great Lakes with an associated
surface trough dropping through northern Michigan Monday night.
Deep, cold cyclonic flow anchored over the Upper Great Lakes will
lead to continued lake enhanced precipitation. Activity will be most
vigorous Monday night into Tuesday before slowly weakening Tuesday
night into Wednesday as the main shortwave and a secondary weaker
wave depart, while a surface ridge crosses the region. 850mb
temperatures will progressively drop through the period, initially
around -4 to -6C and dropping to around -7 to -10C by late Tuesday
before slowly recovering on Wednesday. Another incoming potent
shortwave will be on the doorstep heading into late Wednesday.

Primary Forecast Concerns...Precip chances through the period, as
well as potential for light snow accumulation, mainly Monday night
into Tuesday morning.

Shortwave energy aloft and convergence along a southward-dropping
surface trough will add some synoptic support for showers Monday
night, while at the same time bringing a reinforcing shot of colder
air to boost the lake enhancement component. There definitely looks
to be a southward progression of QPF tied to the trough overnight.
Forecast soundings are favorable for snow, and the influx of colder
air should cause initial rain showers to transition over to all snow
rather quickly over eastern Upper and most of northern Lower. Minor
snow accumulations expected, but it will still likely be the first
"decent" snowfall of the season for most. Right now looking like
around an inch or less across northern Chippewa County and up up to
around 2 inches across the higher terrain of interior northern Lower
(particularly within a swath stretching from Wexford to Otsego
counties). Expecting most accumulation to be found on
grassy/elevated surfaces, but judging by how cold road temperatures
were this morning (many dipping below freezing), there could very
well be at least a coating of snow on area roads where it snows more
heavily, especially those less-traveled side roads.

Light instability showers off Lakes Michigan and Superior will more
or less continue through the rest of Tuesday and into Wednesday,
with placement of the showers shifting as winds gradually back from
NW Tue afternoon to S by Wed morning. Precip will transition to just
rain during the daytime hours both days and back to snow Tuesday
night (with perhaps another light coating of snow over the Tip of
the Mitt).

&&

.LONG TERM...(Wednesday night through Sunday)
Issued at 345 PM EDT Sun Oct 29 2017

High Impact Weather Potential...Minimal.

Unsettled pattern will continue into the latter half of the week,
but with a brief period of subtle warming in store Wednesday night
into Thursday. A clipper type system will slide through the Upper
Great Lakes during that same timeframe, bringing another round of
rain/snow and ushering in another push of colder air for Friday and
Saturday. Friday still looking to be a dry day for northern Michigan
under a passing high pressure system, but additional precip looks
likely heading into the weekend. One piece of good news for those
not yet ready for winter's arrival...looking like a respectable (but
somewhat short-lived) warmup in store heading into next Sunday and
Monday with 850mb temps progged to climb in excess of 10C.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 103 PM EDT Sun Oct 29 2017

Stubborn lake clouds and spotty light showers linger across NW
lower Michigan early this afternoon. Generally VFR ceiling
heights although CIGS continue to dip to AOB 3K feet at times.
Cloud cover will thin out as we go through the afternoon...and
thus anticipate more or less VFR conditions.

Meanwhile...low pressure over south-central Canada today will
slide down through the northern lakes region tonight into Monday.
This system will swing a transient batch of a light rain/snow mix
through the region overnight into early Monday morning as well as
ceilings dropping to AOB 2K feet. Precip ends early Monday
morning...but lake effect rain showers will ramp up through the
morning and afternoon.

&&

.MARINE...
Issued at 345 PM EDT Sun Oct 29 2017

Low pressure and attending cold front will slide down through the
region late overnight through Monday. Gustier SW-W winds develop
behind the front on Monday with a few gusts nearing gale force on
Lake Michigan...mainly from the Leelanau Peninsula southward. Gusts
will be marginally gale force...but will hoist a gale warning for
those impact marine zones for tomorrow afternoon through tomorrow
evening.

Elsewhere...small craft advisory winds/waves are likely for the
rest of the Lake Michigan/Lake Huron nearshore areas late tonight
and Monday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...BA
SHORT TERM...MK
LONG TERM...MK
AVIATION...BA
MARINE...BA
Hazardous weather outlook, Oct 29, 3:29 AM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
329 AM EDT Sun Oct 29 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
329 AM EDT Sun Oct 29 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Minor river flooding will continue on the Manistee River near
Sherman this morning. Please see the latest river flood statement
for additional details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Some accumulating snow is possible Monday night, especially across
the interior highlands of northern lower Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:03 PM EDTSmall Craft AdvisoryAPX48 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.